Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

October 15, 2021Jackson County, Missouri

NWS Kansas City, MO issued this special weather statement at Oct 15, 2021, 1:40 AM CDT for Jackson County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 1:40 AM CDT (06:40 UTC)
Expired
Oct 15, 2021, 2:15 AM CDT
In force
35 min
Issued by
NWS Kansas City, MO
Hail
0.00 in
Wind
40

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 20 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS83 KEAX 150640
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 AM CDT Fri Oct 15 2021
 
KSZ105-MOZ037-043-150715-
Johnson KS-Cass MO-Jackson MO-
140 AM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of northeastern Johnson,
northwestern Cass and Jackson Counties through 215 AM CDT...

At 140 AM CDT, Doppler radar was tracking a strong outflow boundary 
from a thunderstorm along a line extending from Prairie Village to 
near Leawood to near Belton. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Blue Springs,
Leawood, Raytown, Grandview, Belton, Prairie Village, Raymore, Grain
Valley, Merriam, Mission, Greenwood, Fairway, Mission Hills, Buckner,
Lake Lotawana and Lake Winnebago.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 8 and 29.
 Interstate 35 in Kansas near mile marker 227.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 62 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3878 9468 3885 9468 3900 9470 3917 9413
      3903 9411 3884 9416
TIME...MOT...LOC 0640Z 248DEG 36KT 3897 9461 3889 9459 3881 9461 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Kurtz

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 15, 12:02 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 15, 12:02 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1202 AM CDT Fri Oct 15 2021

.Discussion...
Issued at 258 PM CDT THU OCT 14 2021

Much of the forecast area has had a rather pleasant day today as
front sits just of to the southeast zone of counties, generally
extending from southwest to northeast Missouri. Temperatures have
been fairly mild today with highs in the upper 60s to lower 70s
under sunny skies and light winds. Cloud cover will start to
increase later this afternoon and evening as the front starts to
lift back up to the north in response to the next low pressure
system as it moves out onto the Plains. The associated surface low
is clearly depicted in surface observations across the TX/OK
Panhandles and southwest KS. The surface low will track across
southern KS which will limit how far north the warm front progresses
this aftn/evening...and don't see it reaching much further north
than the I-70 corridor. As lift increases across the region later
this afternoon and evening, scattered rain showers will develop
across southeast Kansas progress northward this evening. Not seeing
a whole lot of activity moving into east-central KS/west-central
MO(including the KC metro) until about 10 pm. Limited instability
will result in mainly rain showers, but wouldn't be surprised to
hear a few rumbles of thunder late tonight...especially for areas
south of I-70.

Friday will bring lingering rain showers with gradual clearing from
west to east behind the front. The incoming cool and dry airmass
will prevent temperatures from reaching much higher than the low to
mid 60s tomorrow and Saturday. Saturday morning will be chilly with
the potential for some patchy frost across far northwest Missouri as
temperatures could dip into the mid to upper 30s, especially in low-
lying areas. Cool and dry fall weather will continue through the
weekend into early next week. Much of the extended also looks dry as
the Plains will be under high pressure aloft.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1156 PM  CDT THU OCT 14 2021

Scattered showers and thunderstorms are expected to continue to
work east through the area through 09Z. A few storms may result n
brief reductions of lower visibility and gusty winds. Showers may
linger into Friday morning, but VFR conditions are expected to
prevail.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...PietrychaP
Aviation...BT
Hazardous weather outlook, Oct 14, 3:44 AM CDT, 21 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
344 AM CDT Thu Oct 14 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-150845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
344 AM CDT Thu Oct 14 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Another round of thunderstorms is expected tonight...no hazardous
 weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 No hazards weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Oct 15, 1:40 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 AM CDT Fri Oct 15 2021

KSZ105-MOZ037-043-150715-
Johnson KS-Cass MO-Jackson MO-
140 AM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of northeastern Johnson,
northwestern Cass and Jackson Counties through 215 AM CDT...

At 140 AM CDT, Doppler radar was tracking a strong outflow boundary
from a thunderstorm along a line extending from Prairie Village to
near Leawood to near Belton. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Blue Springs,
Leawood, Raytown, Grandview, Belton, Prairie Village, Raymore, Grain
Valley, Merriam, Mission, Greenwood, Fairway, Mission Hills, Buckner,
Lake Lotawana and Lake Winnebago.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 8 and 29.
 Interstate 35 in Kansas near mile marker 227.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 62 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3878 9468 3885 9468 3900 9470 3917 9413
      3903 9411 3884 9416
TIME...MOT...LOC 0640Z 248DEG 36KT 3897 9461 3889 9459 3881 9461

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kurtz

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.